Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
texasboy15

How long can TE last for?

Recommended Posts

I started taking Accutane on November 1st, 2009 and around 5 days later I began noticing major hair shedding. I quit taking the Accutane on the 9th but the shedding has yet to subside. How long can telogen effluvium last for? I mean I have already been suffering for over 8 months after only taking accutane for 9 days (9 days that i'll regret the rest of my life). My hair has gotten so thin, I used to have thick, curly hair, and I would estimate I have lost 30% of my hair and my hairline has also receded quite a bit all over. Should the TE be over by now or will I have to wait a lot longer and how much longer? Thanks

Link to comment
Share on other sites

Well TE can last up to 8 -18 months, however some have experinced it continually. If MPB runs in the family then Accutane will speed up this process. Also, have you had hormones checked for hormonal issues as a possibilty, Accutane is known to cause theese issues and low iron.

What exactly have you done to help this???? See the thread below and take some time to read it.

http://www.acne.org/messageboard/answers-d...20#entry2896157

Link to comment
Share on other sites

Well TE can last up to 8 -18 months, however some have experinced it continually. If MPB runs in the family then Accutane will speed up this process. Also, have you had hormones checked for hormonal issues as a possibilty, Accutane is known to cause theese issues and low iron.

What exactly have you done to help this???? See the thread below and take some time to read it.

I have read large portions of that thread, thanks. You can't really do much for TE as its a waiting game. Should I book an appointment for a dermatologist to a biopsy or whatever on my scalp and get a blood test? I was thinking about waiting until the 10 month or so mark to do that if my shedding kept persisting

Link to comment
Share on other sites

I would give it about 10-12 months then maybe see a derm. The question would be to for a biopsy do you have any scalp inflmation, burning or itching????

Have you tried biotin or any other supplements. Though for some biotin causes them acne.

good luck, keep us updated if you find anything or it gets better. Though I am a women it took a good time and I used supplements and had hormones adjusted. It still goes in cycles and no near as thick as it once was and still dry scalp, but better then the begining.

Link to comment
Share on other sites

For life. Don't bother with a doc, nothing they can really do.

you really think ill have TE for the rest of my life and shed hair until the day i die? all because of 9 days of f*cking accutane? jesus christ

Link to comment
Share on other sites

For life. Don't bother with a doc, nothing they can really do.

you really think ill have TE for the rest of my life and shed hair until the day i die? all because of 9 days of f*cking accutane? jesus christ

lol for me the TE stopped after a couple of months, all I'm saying is that there's nothing a doc could really do about it besides advising you to get off of it. I've been through this first hand.

At some point it'll slow down and when it does just hope that your genetics can sustain what hair you have left.

Good luck man. I'm not bald but myself but I could very well see myself bald in 8 or so years.

Edited by SClippers
Link to comment
Share on other sites

so when do you think i should go in for a biopsy? ASAP or wait a few more months? It has already been 8 months since the TE began...

Link to comment
Share on other sites

I would give it a couple more months and maybe try some supplements and getting some lab work first. Do you have burning, itching or feeling of inflamation??? Do you have hair loss anywhere elese????

Link to comment
Share on other sites

I would give it a couple more months and maybe try some supplements and getting some lab work first. Do you have burning, itching or feeling of inflamation??? Do you have hair loss anywhere elese????

no itching, burning, or inflammation. hair loss is mainly on my head but i was just scratching my arm pits and some hairs fell out :(. thats not good

Edited by texasboy15
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×